Jump to content

If you find useful information here, your gift would help keep this site going. Our staff is entirely volunteer.

Photo
- - - - -

The Guardian - How long should you stay on antidepressants. 3 April 2017


  • Please log in to reply
1 reply to this topic

#1 nz11

nz11

    Platinum star

  • Members
  • PipPipPipPipPip
  • 2,611 posts
  • LocationWaipu NZ

Posted 04 April 2017 - 11:51 PM

https://www.theguard...antidepressants

 

This question reminded me of a trip i did to Aussi a few years back.

I did a river cruise down this narrow river a little north of Cairns. I thought to myself i wonder how long one could stay in the river for before it was unsafe....you see the river was filled with sharks and crocodiles yet cruising up the river i never saw a single sign of one. It was such a hot day and the swim would have been so refreshing.

Just standing at the edge of the river is dangerous enough.

 

According to reports last week, hundreds of thousands of people are hooked on prescription drugs for not only depression but also pain and anxiety. The Daily Mail quoted a recent report from the all party parliamentary group for prescribed drug dependence, saying that in 2013 about 11% of women and 6% of men were on antidepressants – 5.4 million people nationally.

 

 

But are they really hooked? The Royal College of Psychiatry says that antidepressants are not addictive, on the grounds that you do not have to increase your dose to get the same effect or get cravings when you stop the drug. But the college’s own survey of 817 people found that 63% had withdrawal symptoms after stopping antidepressants – mostly they were on SSRIs (the most commonly prescribed antidepressants).

 

 

Well what a stupid question to ask the RCoP of course they will say its not addictive.

On one occasion when i stopped the drug back in 2006 after 3 months when all hell started to break loose i actually ran back to the doctor basically (i feel ashamed to admit it ) asking to go back on the drug saying, 'i think i need it' ..was given it no questions asked. (i was clueless). At the time i didnt realise i was suffering symptoms of wdl that is symptoms of abstinence and behaved as any addict would and thats to plead with the dealer for another fix.

Furthermore many people do actually have to increase their dose with time so thats not correct either. 

 

Then i read this:

The symptoms of withdrawal – stomach upsets, flu-like symptoms, anxiety, dizziness, nightmares and electric shocks to the head – can last for two months.

 

No doubt another disingenuous statement made by the medical profession with the intent to confuse .

They can last for years (as they did for me) and the reason we have so many addicts is people are unable to endure these understated wdl symptoms for many many months on end and so are sold a false (alternative- fact) narrative and pushed back on.


2000 amitryptaline, nortriptaline venlafaxine clonazepam for  arm pain from keyboard use, told I had a chemical imbalance it would fix my arm was just a matter of finding the right med for me not informed of the nature of these drugs assured safe and not addictive, CT off Effexor after being told to double the dose on reporting adverse effects...later ..uncharacteristic psych panic tearful presented to doctor to get answers. Given paroxetine no questions asked 'safe and not addictive' next please.2001-2010 paroxetine (paxil) 2 failed attempts to quit, a learned helplessness set in. Feb 10 - Sept 10,  8 month clueless taper, hell. Doc said I had underlying depression .. I said that's not right' then found online support group and the truth!...overcome with inconceivable humiliation and outrage. 28 Sept 10 drug free ...  daily psych and emotional torture beginning in the waking hours of the morning receding somewhat in the evening only to start up again the next day. 28 Sept 12 (24 months) Stabilizing  (What an indescribable unimaginable non-functional nightmare). sleep issues start up at 3 yrs  waking daily at 2am -4.30am), April 2016 return to sport for the first time since drug free, Sept 16 return to work on casual basis.  28 Sept 16 (6yrs drug free), still cant sleep with any regularity, pssd continues no sign of improvement, still feel Rip van Winkle-ish, brain fog still improving, psoriasis concerns.

 

"It is unsafe for people who suffer from something that could be treated with an ssri to consult a psychiatrist." Gotzshe 2015. [ I think Gotzsche could have easily meant to say 'to consult anyone with prescribing privileges']. "Going to a psychiatrist is one of the most dangerous actions a person can take." Breggin

 

“Paroxetine is not safe, it is not effective and it meets every known definition of addictive.” McLaren, N, (2016) 'Psychiatry as bullsh*t’ p55..."Psychiatry is stuffed full of 'deep nonsense' better known as bullsh*t." McLaren 2016

 

"Within the first week of when you go on an antidepressant you may have a sexual dysfunction, it can go on forever, often only appearing when you go off the drug ...its extraordinarily common" Healy 2015

 

See  my intro post #451 for the xanax back story and for a CV -GSKs.  Come on guys get taperwise see a TaperMe Schedule

 For a staggeringly shocking 'prozac back story' see the truth post #523

 

"If I were an enemy combatant and the NZ army did this to me someone would be dragged to the Hague and jailed!"  nz11


#2 AprilShowers

AprilShowers

    Member

  • Members
  • PipPip
  • 80 posts
  • LocationLondon

Posted 05 April 2017 - 12:43 AM

There's just not much credibility given to us or what we're going through or how very debilitating it is for years and years. The media bears some responsibility because they do little to really investigate the downside or make people aware of the true depth of the issue. 


2000: Use of venlafaxine for moderate depression for two years. Tapered off with no major problems. 

2010: Venlafaxine 5 years, doses between 75-150-300. Tolerated but only partially stabilised the severe depression & escallating side effects. 

Adverse reactions to citalopram (tried before venlafaxine), sertraline & mirtazapine (tried after venlafaxine became problematic) with suicidal ideation caused. 

2014: Adverse reaction to one prozac pill which I tried to begin taking in order to stabilise the withdrawal and actually made it horrendously worse. My body & brain went on fire two hours after taking the pill and severe WD began.

Spring 2014: CEASED ALL ANTIDEPRESSANTS. Did take occasional lorazepam (two weeks at first followed by the occasional half tablet at night sometimes.

2014: WD: living hell for five months, gradually improved a little by little for almost a year and a half but with frequent heart palpitations, weakness and anxiety and very poor sleep. Struggled to do things both physically & mentally but was improving slowly. 

2015: WD relapse with full symptoms. anxiety/panic triggered beyond initial anxiety resurgence by a couple of small half doses of Lorazepam that seem to have restarted all the WD symptoms I had in the beginning & ruined all the progress I had made. 

2017: Bad reaction to propranolol beta blockers. Nervous system kindled into violent shaking like withdrawal again. Alerting system on overdrive. 

 

Current Supplements: Omega 3 & Vitamin C, magnesium, potassium & pre/probiotics.